Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Baraclude
Oct 15, 2005

I am a chronic Hep B carrier. My liver test results had been good except for my DNA test. The DNA test range around 300-500. So my doctor requested me to do a liver biposy. The result came back as mild with stage I-II. Now, my doctor wants me to take Baraclude. I am reading up on the website regarding this drug and I am scare. It said that this drug can worsen your liver. If I take it, I am scare that I can hurt myself more. I am a healthy 31 yr old male otherwise. What should I do? Do you think I should take it? I want second opinion.

Response from Dr. McGovern

If your liver shows signs of scarring, it is completely reasonable to start treatment.

All of the liver treatment drugs can lead to a "flare" of liver function tests. What this usually means is that sometimes the immune system can get stronger when the virus is being beaten by effective treatment. Then the immune system may strengthen and kill some of the infected liver cells. This can lead to a "flare" of hepatitis.

This type of reaction is very concerning if someone has underlying cirrhosis. However with the mild to moderate scarring you have, you will not be at risk for decompensated liver disease.

I would agree with your doctor that it is reasonable to proceed.

Good luck. Dr. McG



Previous
STUPID BLOOD EXPOSURE - please answer
Next
about hepa b

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement